Q. What could cause yellowish vaginal discharge?

Answered by
Dr. Sanjay Kumar Bhattacharyya
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 14, 2016 and last reviewed on: May 27, 2020

Hi doctor,

I just noticed that I had some yellowish discharge from my vagina. I do not have any itching or burning while urinating and there is no odor from the discharge. I was checked for STDs about three or four weeks ago and everything came back negative. I had protected sex with a condom last week, but had unprotected oral sex. How likely is it that this is STD? I am also on Viorele, an oral contraceptive and I know sometimes that this can cause discharge. What could this be?

#

Hello,

Welcome to icliniq.com.

Yes, oral sex could transmit STD (sexually transmitted disease) and they are herpes simplex, gonorrhea or even syphilis. Infections less frequently passed on include chlamydia, HIV and hepatitis A.

But, I must tell you that the risks of getting an STD from unprotected oral sex are typically much lower than the risks posed by having unprotected vaginal or anal sex. This is because saliva often contains the antibacterial and antiviral agents.

  • However, as you do not have any associated sore throat or blisters on the mouth or lip; the chance of contracting STD is a bit remote.
  • Just look for your discharge. As it is odorless as well as non-itchy, it could be due to the pills, as you are thinking.
  • Are you on Celexa (Citalopram) for less than eight weeks? Vaginal discharge is found also among people who take Celexa and it could be a cause.

I think of a rescreen if it persists for more than a week or changes its behavior as you never know how you could contract STD.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Thank you doctor,

Thanks for the reply. I have been on 10 mg of Celexa for about eight years now for anxiety.

#

Hi,

Welcome back to icliniq.com.

  • It is unlikely that you will have sudden symptoms from a drug you were from the last eight years. So, I do not consider this could be a cause.
  • Just follow other tips as mentioned before. Have a close look about the quantity and quality of the discharge. It could be due to a temporary hormonal disturbance. If it is so, then it will pass away.
  • But, if you have any confusion, as mentioned before, then proceed for STD re-testing straight away.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 


Related Questions:
I have no STD symptoms. Should I still get tested before I meet my wife?

.. your query and understand your concerns. First of all, ideally speaking, I feel tests are the need of the hour, as there are unprotected sexual encounters (oral sex) with high-risk individuals (commercial sex workers). Considering the future impl...   Read full

I have persistent thoughts of having committed a sexual assault. Please help me.

.. is bothering you? Is it the complaints from her side or the suspicions about acquiring sexually transmitted diseases?  Feel free to ask your doubts with more details. Revert with more information to a sexologist online --> .. ...   Read full

What are the chances of STD from my encounter, especially HIV?

.. of acquisition of HIV (human immunodeficiency virus) in both the instances is unlikely. You can easily relax. Although, I advise all my patients who are sexually active to know their baseline HIV status. There is no harm in that. Hope your query ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

7 Days COVID Care
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Frequently Asked Questions About COVID-19 Vaccines
COVID-19 vaccines can be a real lifesaver. Read this to know the answers to the common questions and doubts on COVID-19 ...  Read more»
Female Sexual Arousal Disorder: Break the Shackles and Seek Help!!
This article throws light on Female Sexual Interest/Arousal Disorder, a common but least discussed sexual health topic a...  Read more»
Covaxin Vs Covishield
The coronavirus vaccines, Covaxin and Covishield, have received a green signal for restricted emergency use in India. In...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.